Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 91, NWS Charleston, SC

May 15, 2006Liberty County, McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 15, 2006, 3:39 AM EDT for Liberty County, McIntosh County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2006, 3:39 AM EDT (07:39 UTC)
Expired
May 15, 2006, 4:15 AM EDT
In force
36 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

Counties Liberty County, GA, McIntosh County, GA

The radar

The Charleston,SC radar (KCLX), 115 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2006-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2006-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2628 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 150739
SVRCHS
GAC179-191-150815-
/O.NEW.KCHS.SV.W.0091.060515T0739Z-060515T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
339 AM EDT MON MAY 15 2006

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCINTOSH COUNTY IN SOUTHEAST GEORGIA
  LIBERTY COUNTY IN SOUTHEAST GEORGIA

* UNTIL 415 AM EDT

* AT 336 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR JONES...OR ABOUT 16 MILES SOUTHEAST OF
  LUDOWICI...MOVING EAST AT 40 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  JONES...
  SOUTH NEWPORT AND RETREAT...
  SHELLMAN BLUFF...
  HALFMOON LANDING...

VERY LARGE HAIL IS LIKELY WITH THIS DANGEROUS THUNDERSTORM. IF YOU
ARE IN THE PATH MOVE INDOORS TO AN INTERIOR ROOM ON THE LOWEST FLOOR
AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3168 8149 3156 8152 3155 8117 3169 8113
      3176 8126

$$
2 follow-up statements
000 
WWUS52 KCHS 150759
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
359 AM EDT MON MAY 15 2006

GAC179-191-150815-
/O.CON.KCHS.SV.W.0091.000000T0000Z-060515T0815Z/
MCINTOSH-LIBERTY-
359 AM EDT MON MAY 15 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR MCINTOSH AND LIBERTY COUNTIES...

AT 357 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR HALFMOON LANDING...OR ABOUT 19 MILES
SOUTH OF RICHMOND HILL...MOVING EAST AT 45 MPH.

IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3172 8140 3162 8134 3157 8117 3169 8113
      3176 8126

$$
000 
WWUS52 KCHS 150811
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 AM EDT MON MAY 15 2006

GAC179-191-150819-
/O.EXP.KCHS.SV.W.0091.000000T0000Z-060515T0815Z/
MCINTOSH-LIBERTY-
409 AM EDT MON MAY 15 2006

...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH AND LIBERTY COUNTIES
WILL EXPIRE AT 415 AM EDT...

AT 409 AM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR 
THE LATEST WEATHER INFORMATION. 

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3172 8140 3162 8134 3157 8117 3169 8113
      3176 8126

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 11:55 PM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, May 14, 11:55 PM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1155 PM EDT SUN MAY 14 2006

.SHORT TERM...A MAJOR SVR WX EVENT IS FINALLY COMING TO AN END
ACROSS SRN SC AND SE GA. A FEW STRONG TSTMS MAY BRUSH THE SRN SC
COAST OVR THE NXT FEW HRS...BUT THE RISK FOR WDSPRD SVR WX HAS
ENDED. WL UPDATE PRODUCTS SHORTLY TO REMOVE THE TORNADO WATCH.

NUMEROUS REPORTS OF LARGE HAIL...DAMAGING WINDS AND EVEN POSSIBLE
TORNADOES HAVE BEEN REPORTED THIS AFTN AND EVNG. WE ARE STILL
GATHERING REPORTS AND WL ISSUE LOCAL STORM REPORTS AS REPORTS ARE
SORTED AND/OR RECEIVED.

WE ASK THAT THE AUGUSTA...CHARLESTON AND SAVANNAH MEDIA PLEASE RELAY
ANY SVR WX REPORTS DIRECTLY TO US OR EMAIL THEM TO...
CHS.SKYWARN@NOAA.GOV.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

ST

In the hours before

Local storm report, May 14, 11:29 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1129 PM EDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     HAIL             2 SW HARDEEVILLE        32.27N 81.11W
05/14/2006  E0.88 INCH       JASPER             SC   LAW ENFORCEMENT

            REPORTED NEAR MILE MARKER 3 ON INTERSTATE 95. CAR WIND
            SHEILDS SHATTERED.

&&
Local storm report, May 14, 11:42 PM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1142 PM EDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             4 SSE RINCON            32.24N 81.21W
05/14/2006  E1.75 INCH       EFFINGHAM          GA   BROADCAST MEDIA

            NUMEROUS CAR WIND SHEILDS AND HOUSE WINDOWS BROKEN BY
            WIND DRIVEN HAIL.

&&
Special weather statement, May 15, 12:16 AM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1216 AM EDT MON MAY 15 2006

SCZ050-150445-
CHARLESTON-
1216 AM EDT MON MAY 15 2006

...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 1245 AM
EDT...

AT 1216 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTH OF MCCLELLANVILLE...MOVING
EAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND
AROUND MCCLELLANVILLE AND SOUTH SANTEE THROUGH 1245 AM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, May 15, 12:54 AM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1254 AM EDT MON MAY 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     HAIL             5 N PORT WENTWORTH      32.22N 81.18W
05/14/2006  E2.00 INCH       CHATHAM            GA   AMATEUR RADIO

            REPORTED NEAR THE INTERSECTION OF HIGHWAY 21 AND
            PLANTATION ROAD.

&&

ST
Local storm report, May 15, 12:55 AM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
1255 AM EDT MON MAY 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             5 N PORT WENTWORTH      32.22N 81.18W
05/14/2006  E2.00 INCH       CHATHAM            GA   AMATEUR RADIO

            REPORTED NEAR THE INTERSECTION OF HIGHWAY 21 AND
            PLANTATION ROAD.

&&

ST
Special weather statement, May 15, 3:31 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
331 AM EDT MON MAY 15 2006

GAZ138>141-150800-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
331 AM EDT MON MAY 15 2006

...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY AND LIBERTY
COUNTY THROUGH 400 AM EDT...

AT 331 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF BRICKSTON...OR ABOUT 10
MILES SOUTHEAST OF LUDOWICI...MOVING EAST AT 50 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND TOWNSEND...HUXFORD...
WARSAW...BRICKSTON...JONES...SOUTH NEWPORT...RICEBORO...RETREAT...
PINE HARBOR AND LECOUNT THROUGH 400 AM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 9:02 PM EDTSpecial Marine WarningCHS118 min
May 14, 9:08 PM EDTSevere Thunderstorm WarningCHSEffingham22 min
May 14, 9:19 PM EDTSevere Thunderstorm WarningCHSChatham31 min
May 14, 9:42 PM EDTSpecial Marine WarningCHS93 min
May 14, 9:46 PM EDTSpecial Marine WarningCHS89 min
May 14, 11:03 PM EDTSpecial Marine WarningCHS57 min
May 14, 11:06 PM EDTSevere Thunderstorm WarningCHSLiberty, McIntosh38 min
May 14, 11:14 PM EDTSpecial Marine WarningCHS61 min
May 14, 11:25 PM EDTSpecial Marine WarningCHS95 min
May 15, 3:17 AM EDTSevere Thunderstorm WarningCHSLong28 min
May 15, 12:49 PM EDTSevere Thunderstorm WarningCHSMcIntosh26 min
May 15, 3:36 PM EDTSpecial Marine WarningCHS39 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.